MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. COMBO INSERTER/IMPACTOR. M

ASCENSION ORTHOPEDICS, INC. COMBO INSERTER/IMPACTOR. M
Model Number IMP-0926-030-02A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a tsa surgery, one (1) combo inserter/impactor.M broke while inserting the fin lock glenoid into patient.It is unknown how the procedure was finished; however, no surgical delay was reported.Patient was not injured due to the reported event.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the product has not been returned to the aus site for evaluation and photographs were not provided, so the reported event could not be confirmed.The following investigative actions were performed.- complaint history review: the complaint history review identified similar reported events for this device.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.- risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.- capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.- device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.- product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.- dhr/batch record review: as the product lot number was not reported, the dhr/batch record review could not be completed.- visual inspection: visual inspection was unable to be performed because the device has not been received for evaluation.The complaint alleges no injury to the patient nor a delay during surgery.As the device has not been returned for evaluation, it could not be determined whether the device contributed to the reported event.As the product lot number was not reported, it could not be determined whether the device met manufacturing specifications.As the device has not been returned for evaluation, a definitive root cause could not be determined.The fin-lock combo inserter/impactor is a reusable instrument expected to be used across multiple surgeries.During normal use, the inserter grips the fin-lock glenoid implant and secures it to the glenoid impactor handle.It places the glenoid implant in the correct location and then protects the implant while the handle is being impacted with a mallet to seat the implant.Therefore, the inserter may fail if excessive force is applied during impaction or may weaken over time due to normal wear.Additionally, due to the design of the instrument, the inserter may be broken if mishandled, such as by resting a heavy object on top of the device while the bottom is unsupported.Based on this investigation, the need for corrective action is not indicated as no non-conformances nor manufacturing deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.

Brand Name
COMBO INSERTER/IMPACTOR. M
Common Device Name
IMPACTOR
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16690400
Report Number3002788818-2023-00026
Device Sequence Number7397037
Product Code HWA
UDI-Device Identifier00885556860748
UDI-Public00885556860748
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMP-0926-030-02A
Device Catalogue NumberIMP-0926-030-02A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date05/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown